MAUDE Adverse Event Report: STRYKER GMBH CENTERING DRILL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH CENTERING DRILL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 5901-0025
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
It was reported that, during a primary procedure on a right shoulder, the tip of the centering drill broke off in the patient when drilling through the centering guide.Piece was removed from patient.Surgery was completed successfully with a surgical delay of under one minute.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed.During investigation, the device inspection revealed the following: the tip of the device at the level of the threaded area is indeed broken.A microscope inspection shows the particularities of a fatigue fracture with multiple origins and ratchet marks.Indeed, on the outskirts of the breakage surface, the metal has shiny areas which prove that the cracks started from there, before progressing towards the center of the drill.The surface of the metal at the center has a coarse grained texture, which proves that the device broke instantaneously and completely at that point.Based on this analysis, the root cause of the event could be attributed to the fatigue of the material, generated by the normal wear of the device.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
CENTERING DRILL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8601876
Report Number0008031020-2019-00454
Device Sequence Number2281007
Product Code LXH
UDI-Device Identifier07613327099300
UDI-Public07613327099300
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5901-0025
Device Lot NumberSC6K04
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2019
Initial Date Received by Manufacturer 04/22/2019
Supplement Date Received by Manufacturer07/11/2019
Initial Report FDA Received Date05/10/2019
Supplement Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR